Sweet's syndrome and a Mirena® intrauterine system

Matthew Hamill, Jonathan Bowling, F. Vega-Lopez

Research output: Contribution to journalArticle

Abstract

A woman fitted with a Mirena® intrauterine system (IUS) for menorrhagia presented with a short history of fever and progressive skin lesions. Histological examination of a skin biopsy was compatible with the clinical diagnosis of Sweet's syndrome. Treatment was with topical and oral steroids, however the condition relapsed on reduction of the steroid dose. Symptoms finally resolved on removal of the IUS and the patient remained symptom free at 9-month follow-up. There have been previous reports of Sweet's syndrome in association with hormonal contraceptives, however this is believed to be the first reported case in association with a Mirena IUS.

Original languageEnglish (US)
Pages (from-to)115-116
Number of pages2
JournalJournal of Family Planning and Reproductive Health Care
Volume30
Issue number2
DOIs
Publication statusPublished - Apr 1 2004
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Social Sciences (miscellaneous)
  • Obstetrics and Gynecology
  • Reproductive Medicine

Cite this